It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Morphine sulphate makes me hungry

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-02-2018, 05:20 PM   #1
    Jkb1978
    Newbie
    (male)
     
    Jkb1978's Avatar
     
    Join Date: May 2018
    Posts: 1
    Jkb1978 HB User
    Morphine sulphate makes me hungry

    Ive been on ms for 5 years and before the accident i was healthy (this is the reason i take ms) i maintained my healthy eating for 2 years while on morphine but i find it a struggle i crave sweets,i have the feeling of hunger constantly yet i dont pass any stools for upto 4 days somtimes a week,morphine solphate to is like having redbull on a constant drip it keeps me wide awake i sleep less than 4 hrs aday sure this cant be good and yet my doctor has no concern

     
    Sponsors Lightbulb
       
    Old 05-04-2018, 05:30 AM   #2
    tortoisegirl
    Senior Veteran
    (female)
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1,204
    tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
    Re: Morphine sulphate makes me hungry

    Sorry you are struggling. I would continue to try to communicate with your doctor about your concerns. Have you specifically asked to be switched to something else? There are several other options. Morphine is often poorly tolerated, although sedation is more common than stimulation (but not unheard of - some get opposite reactions).

    If your doctor does not listen and appropriately respond to your concerns, you should consider looking for a new one. The important things are to not sign any opioid contract or accept any scripts from a new doctor until you cut ties with you current doctor (as to not be labeled as doctor shopping), and to not cut ties with your current doctor until you find a new doctor (as this can be a time consuming process).

    You want to wait until you have had a good initial consult with a new pain doc and they have agreed to take over prescribing for you at the next appointment; once you have that appointment made, you can cut ties with your old doc (ideally in person, otherwise certified mail isn't a bad idea). Doctors rarely prescribe on the first visit as they want to get the results of a UA (to confirm what you are taking).

    Often pain docs have a long wait for initial consults (if they are even accepting new patients), and often the first doctor tried isn't a good fit. You want a doctor who is said to use "medical management" of pain (which is medications), not only "interventional management" (which is interventions, ie. injections). Sometimes their website discusses what methods they use, so if you are wanting a doctor to continue prescribing, you'd want to avoid doctors who say they don't offer opioids (which is unfortunately becoming more common).

    I'd also encourage you to seek out a gastroenterologist (stomach issue specialist) for your opioid-induced constipation. This is very common. Most of us on daily opioids need to take one or more medications daily for OIC. There are even prescription options available. If you regularly have this issue, then it is important to be taking something daily, before you have a bigger problem.

    Often the first thing tried is Miralax, which is available otc (its a powder you mix with any liquid). Doses are widely variable, so it is often recommended to start with 1/4 to 1/2 of a capfull instead of a full capfull, then increasing after a few days if there are no results. Some folks need only a small dose, while others take multiple capfulls. My gastro doc told me with opioid-induced constipation I should avoid fiber supplements and stimulant laxatives. I also take Senna (otc) and Linzess (rx) in addition to the Miralax, but I have other gastro issues too. The OIC slows down my system so much that I have an overgrowth of bacteria in my small intestine (its called small intestinal bacterial overgrowth), which causes other symptoms. Best wishes.
    __________________
    Kate
    constant headache since 2006

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:17 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!